Quinolone taken: Cipro
Reason for the Quinolone: Ear Infection
T. H., Special
In this medical malpractice lawsuit, this plaintiff alleged that from January 1st to the 11th, 1997, her daughter was improperly treated for Stevens-Johnson syndrome, which makes the skin look blistered and burned, which then progressed into Toxic Epidermal Necrolysis, following an extremely severe adverse reaction from taking a prescription of Cipro, a potent antibiotic, for an ear infection.
Although she was transferred to the burn unit at Loyola University Medical Center on January 11th, it was too late. After living with what must have been excruciating pain and suffering, she died on January 21, 1997.
To those in the medical community, take
note: This started out as blisters in her mouth and a skin rash. Don't ever
forget it. If you ever run into this rare condition it is of utmost
importance that it be treated appropriately and immediately.
Dr. Juliette A. Valeriano settled for $699 thousand, Dr. David Hines for $1 million and Westlake Community Hospital contributed an additional $900 thousand for a total of $2,599,000.
Last Updated 1/18/05